Affordable Access

Publisher Website

Construction of Helical Arcs on an Elliptic Cylinder Tangent to Two Skew Lines

Authors
Journal
Journal of the Franklin Institute
0016-0032
Publisher
Elsevier
Publication Date
Volume
287
Issue
4
Identifiers
DOI: 10.1016/0016-0032(69)90005-2
Disciplines
  • Mathematics

Abstract

Abstract This problem concerns the construction, on an elliptic cylinder, of helical arcs which tangentially connect an arbitrary pair of skew lines. Although the problem is a mathematical one, it has applications to highway geometry and kinematics. Design curves are included for the special case where the elliptic cylinder becomes a circular one which is illustrated by computations of selected numerical examples. Vector methods, which are particularly advantageous for problems of space geometry, are used extensively.

There are no comments yet on this publication. Be the first to share your thoughts.